Alabama, 2006

Hail in Alabama, April 19, 2006

April 19, 2006 · NWS BMX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 19, 1:55 PM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Apr 19, 1:55 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
255 PM CDT WED APR 19 2006

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT.
IMPULSE ACROSS WESTERN ALABAMA WILL MOVE ACROSS THROUGH THE EVENING
HOURS.  THERE COULD BE SOME ADDITIONAL DEVELOPMENT AND SOME STORMS
MAY BE SEVERE.  WILL INCLUDE MAINLY ISOLATED TO SCATTERED WORDING.
ON THURSDAY MODELS INDICATE ANOTHER IMPULSE MOVING INTO THE AREA
NEAR MID DAY AND MOVING THROUGH DURING THE LATE AFTERNOON HOURS.
WILL FORECAST POPS IN THE CATEGORY WITH THE HIGHEST POPS WEST.
A FEW STORMS COULD BE SEVERE GIVEN THE UPPER SUPPORT...COLD
POOL ALOFT AND STEEP LAPSE RATES.  ACTIVITY SHOULD DIMINISH LATER
THURSDAY EVENING.  OVERNIGHT LOWS EACH NIGHT IN THE 60S...HIGHS
THURSDAY IN THE 80S.

FRIDAY AND FRIDAY NIGHT...INCREASING SOUTHERLY FLOW AND MUCH
STRONGER UPPER SUPPORT WILL MOVE INTO AND ACROSS THE AREA.  MODELS
DEPICT IMPRESSIVE MID LEVEL SHORT WAVE AND INCREASING VERTICAL
MOTION ESPECIALLY LATE AFTERNOON AND EVENING.  WILL FORECAST LIKELY
POPS NORTHWEST FRIDAY AND MAINLY CHANCE POPS ELSEWHERE.  HIGHEST
POPS WILL BE FRIDAY NIGHT AS UPPER SUPPORT MOVES THROUGH WITH
CATEGORICAL POPS NORTH AND LIKELY POPS SOUTH.  HIGHS FRIDAY 80 TO
85 AND THEN LOWS AT NIGHT 50S NORTH AND 60S SOUTH.

SATURDAY THROUGH SUNDAY NIGHT...SYSTEM WILL EXIT THE AREA SATURDAY
MORNING AND MUCH OF THE WEEKEND WILL BE RAIN FREE AND SLIGHTLY COOLER
AS WEAK HIGH PRESSURE BUILDS IN.  HIGH TEMPERATURES UPPER 70S NORTH
TO LOWER 80S SOUTH WITH OVERNIGHT LOWS IN THE 50S.

.LONG TERM...MONDAY THROUGH WEDNESDAY.
SOUTHWEST FLOW ALOFT AND SEVERAL IMPULSES MOVING INTO AND ACROSS
THE AREA WILL CONTINUE THROUGH EXTENDED PERIOD.  WILL GENERALLY
KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS...ESPECIALLY DURING THE
PEAK HEATING HOURS.  HIGHS IN THE UPPER 70S NORTH AND LOWER 80S
SOUTH.  OVERNIGHT LOWS MAINLY IN THE 50S.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     61  82  61  80 /  30  40  30  40
ANNISTON    63  84  62  82 /  30  40  30  30
BIRMINGHAM  65  83  64  81 /  20  50  30  40
TUSCALOOSA  64  85  63  83 /  20  50  30  50
CALERA      64  84  62  82 /  20  30  20  30
AUBURN      65  85  65  83 /  30  30  20  20
MONTGOMERY  64  88  63  84 /  10  30  20  20
TROY        62  87  64  84 /  30  30  20  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

50
Hazardous weather outlook, Apr 19, 1:30 PM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
230 PM CDT WED APR 19 2006

ALZ011>015-017>050-201930-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
230 PM CDT WED APR 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SEVERE THUNDERSTORMS CAN BE EXPECTED UNTIL 10 PM CDT...
MAINLY NORTHEAST OF A WARRIOR TO SYLACAUGA TO AUBURN LINE.
VERY LARGE HAIL UP TO THE SIZE OF SOFTBALLS IS THE MAIN HAZARD
WITH THE STORMS...THOUGH DAMAGING WINDS UP TO 70 MPH ARE POSSIBLE
AS WELL.  ADDITIONAL ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH
10 PM CDT NORTH OF A DEMOPOLIS TO WETUMPKA TO EUFAULA LINE.

SCATTERED THUNDERSTORMS WILL MAINLY DEVELOP AND EXIST ALONG
AN OLD OUTFLOW BOUNDARY STRETCHING ACROSS NORTHEAST AND EAST
CENTRAL ALABAMA.  WITH A VERY UNSTABLE AIRMASS IN PLACE...SOME OF
THESE STORMS WILL BE SEVERE WITH VERY LARGE HAIL AS THE MAIN HAZARD.
THESE STORMS WILL WEAKEN AND DIMINISH BETWEEN 9 PM CDT AND 11 PM CDT
WITH THE LOSS OF DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERE THUNDERSTORMS CAN BE EXPECTED THURSDAY AFTERNOON AND
EVENING...THEN AGAIN FRIDAY INTO FRIDAY NIGHT.  LARGE HAIL AND
DAMAGING WINDS ARE THE MAIN HAZARDS.

ON THURSDAY...THE ATMOSPHERE ACROSS CENTRAL ALABAMA WILL REMAIN
MOIST AND UNSTABLE.  THIS ATMOSPHERE WILL BE CAPABLE OF SUPPORTING
SEVERE THUNDERSTORM DEVELOPMENT.  IN ADDITION...AN UPPER LEVEL
DISTURBANCE MOVING OVER THE REGION WILL PROVIDE EXTRA LIFT FOR
THUNDERSTORM DEVELOPMENT.  ONCE AGAIN...THESE STORMS MAY DEVELOP
ANYWHERE ACROSS CENTRAL ALABAMA MAINLY DURING THE HEATING OF THE
DAY...BUT THE GREATEST THREAT WILL BE NORTH OF INTERSTATE 20.

ON FRIDAY AND FRIDAY NIGHT...A COLD FRONT WILL PUSH THROUGH
CENTRAL ALABAMA.  THE ATMOSPHERE AHEAD OF THIS FRONT WILL BE MOIST
AND UNSTABLE ACROSS ALL OF CENTRAL ALABAMA.  IN ADDITION...A STRONGER
UPPER LEVEL DISTURBANCE WILL BE ASSOCIATED WITH THE FRONT AS IT
PUSHES THROUGH.  THIS SITUATION MAY PRODUCE MORE WIDESPREAD SEVERE
WEATHER IN THE FORM OF DAMAGING WINDS AND LARGE HAIL.  THE STORMS
WILL BEGIN BETWEEN 2 PM CDT AND 4 PM CDT IN NORTHWEST ALABAMA AND
MOVE SOUTHEASTWARD...GRADUALLY WEAKENING IN SOUTHEAST ALABAMA BY
EARLY SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL HAVE ACTIVATED AND
WILL BE REQUIRED THROUGH 9 PM CDT...MAINLY NORTHEAST OF A WARRIOR TO
AUBURN LINE.  ACTIVATION MAY BE REQUIRED THURSDAY AFTERNOON...AND
FRIDAY AFTERNOON AND EVENING.  PLEASE STAY TUNED TO LATEST DETAILS
CONCERNING THESE POTENTIAL THUNDERSTORMS.

MBS/91

In the hours before

Local storm report, Apr 19, 2:47 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
347 PM CDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     HAIL             BLOUNTSVILLE            34.08N 86.59W
04/19/2006  E1.75 INCH       BLOUNT             AL   EMERGENCY MNGR

            GOLF BALL SIZED HAIL IN BLOUNTSVILLE.

&&

DCW
Local storm report, Apr 19, 2:53 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
353 PM CDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             3 E BLOUNTSVILLE        34.08N 86.54W
04/19/2006  E1.00 INCH       BLOUNT             AL   PUBLIC

            QUARTER SIZED HAIL IN ROYAL.

&&

DCW
Local storm report, Apr 19, 2:59 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
359 PM CDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     HAIL             SUSAN MOORE             34.07N 86.43W
04/19/2006  E0.75 INCH       BLOUNT             AL   PUBLIC

            PENNY SIZED HAIL IN SUSAN MOORE.

&&

DCW
Local storm report, Apr 19, 3:01 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
401 PM CDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     HAIL             3 NNW STROUD            33.10N 85.35W
04/19/2006  E0.50 INCH       CHAMBERS           AL   PUBLIC

            MARBLE SIZED HAIL IN WELCH.

&&

DCW
Local storm report, Apr 19, 3:37 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
437 PM CDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             2 NE CLEVELAND          34.02N 86.55W
04/19/2006  E1.75 INCH       BLOUNT             AL   EMERGENCY MNGR

            GOLF BALL SIZED HAIL IN THE FIVE POINTS COMMUNITY.

0412 PM     HAIL             1 W KEENER              34.16N 85.97W
04/19/2006  E0.88 INCH       ETOWAH             AL   BROADCAST MEDIA

            NICKEL SIZED HAIL IN DUCK SPRINGS.

0415 PM     HAIL             HOKES BLUFF             33.99N 85.86W
04/19/2006  E1.00 INCH       ETOWAH             AL   PUBLIC

            QUARTER SIZED HAIL IN HOKES BLUFF.

0418 PM     HAIL             ONEONTA                 33.95N 86.47W
04/19/2006  E1.75 INCH       BLOUNT             AL   FIRE DEPT/RESCUE

            GOLF BALL SIZED HAIL AND MINOR ROOF DAMAG ON 2ND AVENUE
            IN ONEONTA.

0420 PM     HAIL             STROUD                  33.06N 85.33W
04/19/2006  E1.75 INCH       CHAMBERS           AL   EMERGENCY MNGR

            GOLF BALL SIZED HAIL ON HWY 434 FROM FIVE POINTS TO
            STROUD.

0435 PM     HAIL             ONEONTA                 33.95N 86.47W
04/19/2006  E1.75 INCH       BLOUNT             AL   BROADCAST MEDIA

            GOLF BALL SIZED HAIL IN ONEONTA.

&&

DCW
Local storm report, Apr 19, 3:44 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
444 PM CDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             3 NE HOKES BLUFF        34.02N 85.83W
04/19/2006  E0.50 INCH       ETOWAH             AL   BROADCAST MEDIA

            MARBLE SIZED HAIL IN BALL PLAY.

0433 PM     HAIL             ONEONTA                 33.95N 86.47W
04/19/2006  E0.75 INCH       BLOUNT             AL   EMERGENCY MNGR

            PENNY SIZED HAIL IN ONEONTA.

&&

DCW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Randolph

When
April 19, 3:45 PM CST
Where
Randolph County, Wadley
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.117, -85.550

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504519.